MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PROTEIN URINE/CSF GEN.3; URINE/CSF TOTAL PROTEIN TEST

ROCHE DIAGNOSTICS TOTAL PROTEIN URINE/CSF GEN.3; URINE/CSF TOTAL PROTEIN TEST
Catalog Number 08058679190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The creatinine reagent lot number and expiration date were not provided.The tpuc3 reagent lot number was 783083 with an expiration date of 31-may-2025.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient urine sample tested with creatinine assay and total protein urine/csf gen.3 (tpuc3) assay on a cobas c503 analytical unit.The customer alleged that the urine total protein/creatinine ratio result was also discrepant.Creatinine: initial result: 114.0 mg/dl.Repeat result: 5.15 mg/dl.Tpuc3: initial result: 363 mg/dl (accompanied by an invalidating flag).The sample was auto-repeated.1st repeat result: 117 mg/dl (auto-repeated and accompanied by an invalidating flag).The result was reported outside the laboratory.The customer noticed the auto-repeat, questioned the result, and repeated the sample using manual dilution.2nd repeat result: 37 mg/dl (tested with manual dilution and reported outside the laboratory).The final result was 1845 mg/dl.The result of 1845 mg/dl was deemed to be correct.Reportedly, an amended report with the correct result was issued.
 
Additional Manufacturer Narrative
Sections d1, d2a, d2b, d4, g1 and g4 were updated.The qc was provided for (b)(6) 2024 and(b)(6) 2024 and it was acceptable.There was no indication of a performance issue with the reagent.The calibration data was unreadable and was not evaluated.The alarm trace showed abnormal aspiration and liquid level alarms which can be an indication of poor sample quality.The customer mentioned the results appeared to be due to a technical error in the dilution protocols.The field service engineer (fse) performed hardware checks and verified that the system was performing within specifications.Precision studies were performed and they were within specifications.The troubleshooting actions performed by the customer and the fse resolved the issue.The investigation did not identify a product problem.The cause of the event was due to a user error (technical errors in following the dilution protocols).

Brand Name
TOTAL PROTEIN URINE/CSF GEN.3
Common Device Name
URINE/CSF TOTAL PROTEIN TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key20526861
Report Number1823260-2024-03071
Device Sequence Number18138481
Product Code JIQ
UDI-Device Identifier07613336121535
UDI-Public07613336121535
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number08058679190
Device Lot Number783083
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale